Alert archive / California / Heavy Snow Warnings in 2008
Heavy Snow Warning 1, NWS Eureka, CA
NWS Eureka, CA issued this heavy snow warning at Jan 8, 2008, 11:00 AM PST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2008, 11:00 AM PST (19:00 UTC)
- Expired
- Jan 8, 2008, 6:00 PM PST
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 081900 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1100 AM PST TUE JAN 8 2008 CAZ004-090200- /O.UPG.KEKA.SN.Y.0003.000000T0000Z-080109T0200Z/ /O.NEW.KEKA.HS.W.0001.080108T1900Z-080109T0200Z/ UPPER TRINITY RIVER- 1100 AM PST TUE JAN 8 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...SNOW ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. THE SNOW ADVISORY IS NO LONGER IN EFFECT. MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH THE AFTERNOON IN TRINITY COUNTY. TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED AT 2500 FEET...WITH LESSER ACCUMULATIONS ON THE VALLEY FLOORS. BETWEEN 10 AND 12 INCHES OF NEW SNOW WILL FALL ABOVE 3500 FEET ELEVATION. TRAVEL ALONG HIGHWAYS 299 AND 36 WILL BE VERY HAZARDOUS AND MOTORISTS ARE ENCOURAGED TO POSTPONE TRAVEL UNTIL WEATHER AND ROAD CONDITIONS IMPROVE TOMORROW. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MAB
1 follow-up statement
000 WWUS46 KEKA 090158 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 558 PM PST TUE JAN 8 2008 ...HEAVY SNOW WARNING TO EXPIRE AT 6 PM THIS AFTERNOON... CAZ004-090300- /O.EXP.KEKA.HS.W.0001.000000T0000Z-080109T0200Z/ UPPER TRINITY RIVER- 558 PM PST TUE JAN 8 2008 ...HEAVY SNOW WARNING WILL EXPIRE AT 6 PM PST THIS AFTERNOON... THE SNOW STORM WHICH DUMPED UP TO A FOOT OF SNOW ACROSS PORTIONS OF THE UPPER TRINITY RIVER ZONE AND MUCH OF TRINITY COUNTY...IS PUSHING SOUTH AND EAST OF THE REGION. SHOWERS OF SNOW WILL BECOME SCATTERED TO ISOLATED THIS EVENING AND OVERNIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 2 INCHES OR LESS ARE EXPECTED OVERNIGHT. THEREFOR THE HEAVY SNOW WARNING WILL BE ALLOWED TO EXPIRE AT 6 PM. $$ COLBY
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this heavy snow warning went out at Jan 8, 9:50 AM PST, 1 hour 10 minutes earlier.
Area forecast discussion, Jan 8, 9:50 AM PST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE EUREKA CA 950 AM PST TUE JAN 8 2008 .SYNOPSIS...STRONG WINDS...STEADY RAIN AND HIGHER ELEVATION SNOW WILL TAPER OFF LATER TODAY AS A COLD FRONT MOVES THROUGH THE REGION. A BRIEF LULL IN THE PRECIPITATION IS IN STORE FOR WEDNESDAY...WITH ANOTHER SYSTEM WEDNESDAY NIGHT AND EARLY THURSDAY. A TREND TOWARDS DRIER AND WARMER WEATHER IS EXPECTED FOR THE WEEKEND. && .UPDATE...WE WILL ALLOW THE WIND ADVISORY TO EXPIRE AS SCHEDULED. ALTHOUGH SOME GUSTS UP TO 45 MPH MAY OCCUR ALONG COASTAL HEADLANDS AND EXPOSED RIDGES THE REMAINDER OF THE MORNING...THE TREND WILL BE FOR DIMINISHING WINDS THROUGH THE DAY. OTHER FORECAST ELEMENTS LOOK GOOD AT THIS TIME. BURGER && .DISCUSSION...THE STORY FROM OVERNIGHT HAS BEEN THE STRONG SOUTHERLY WINDS ALONG THE COAST AHEAD OF THE COLD FRONT OFFSHORE. SUSTAINED WINDS HAVE BEEN AROUND 30 TO 35 MPH WITH WIDESPREAD GUSTS TO 50 MPH AT LOWER ELEVATIONS AND GUSTS TO NEAR 60 MPH AT A FEW OF THE HIGHER ELEVATIONS SITES IN THE NORTH COAST INTERIOR. WITH THE FRONTAL BOUNDARY BEGINNING TO NOSE INTO THE OFFSHORE WATERS...THE COAST WILL SEE A FEW MORE HOURS OF STRONG WINDS...BEFORE DROPPING OFF LATER THIS MORNING. THE TIMING STILL LOOKS GOOD FOR THE EXPIRATION OF THE WIND ADVISORY AT AROUND 10 AM. THE FRONTAL BOUNDARY IS CLEARLY DEFINED ON SATELLITE WITH A MARKED BACK EDGE TO THE CLOUD SHIELD AND MINIMAL COLD AIR CONVECTION BEHIND. WITH A 100-125 KT JET NOSING INTO THE COAST THERE HAS BEEN SOME LOCAL ENHANCEMENT OF PRECIP OVER NORTHWEST CALIFORNIA. THE BACK EDGE OF THE STEADY PRECIP IS EXPECTED TO BE THROUGH THE COAST BY LATE MORNING...AND WE SHOULD SEE A QUICK TRANSITION TO SHOWERS FOR THE ENTIRE REGION DURING THE AFTERNOON. IN FACT...COASTAL LOCATIONS MAY VERY WELL SEE SOME PEEKS OF SUN DURING THE AFTERNOON. DOESNT APPEAR THAT RAINFALL AMOUNTS WILL BE QUITE AS HIGH A PREVIOUSLY THOUGHT OVER THE PAST FEW DAYS. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCAL AMOUNTS TO 3 INCHES IN THE HILLS ARE EXPECTED. WITH SEVERAL PRECEDING WET EVENTS ACROSS THE AREA...THESE AMOUNTS WILL LEAD TO SOME LOCALIZED FLOODING AND PONDING OF WATER ON LOW-LYING AREAS. ALL THE MAIN STEM RIVERS HOWEVER...ARE EXPECTED TO REMAIN BELOW MONITOR STAGE. LOCALLY LOWER SNOW LEVELS REMAIN A CONCERN FOR THE VALLEYS IN EASTERN HUMBOLDT AND TRINITY COUNTIES. WARM AIR ADVECTION HAS WRANGLED A BIT OF A FOOTHOLD ACROSS MANY OF THE RAWS SITES IN TRINITY COUNTY WITH TEMPERATURES HAVING BOTTOMED OUT A FEW DEGREES ABOVE FREEZING BELOW ABOUT 2500 FEET. WITH LIGHTER QPF AMOUNTS EXPECTED...A SNOW ADVISORY STILL IS THE BEST COURSE OF ACTION FOR THE UPPER TRINITY ZONE. SNOW LEVELS ARE EXPECTED TO RISE TO AROUND 3000 FEET LATER TODAY...THOUGH WOULDNT BE SURPRISED TO SEE A FEW SHELTERED SPOTS REMAIN LOWER. ANOTHER SYSTEM...ALBEIT WEAKER, WILL APPROACH THE COAST LATE WEDNESDAY WITH MOST PRECIPITATION OCCURRING WEDNESDAY NIGHT AND EARLY THURSDAY. A PATTERN CHANGE REMAIN IN TAP FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH DRIER AND WARMER WEATHER FOR THE AREA. =ALM && .AVIATION...TURBULENT AND GUSTY SOUTH AND SOUTHEAST WINDS AHEAD OF OCCLUDED FRONT HAS BEEN THE MAIN FORECAST PROBLEM EARLY THIS MORNING. THE FRONT WAS MOVING TOWARDS THE COAST AT ABOUT 35 KTS AND THE STRONG WINDS WILL LIKELY START TO DIMINISH AFTER 14Z TUE NORTH OF THE CAPE AND AFTER 15Z SOUTH. THE STRONG WINDS AT UPPER ELEVATIONS WILL CONTINUE LONGER...PROBABLY TIL ABOUT 18Z. SNOW LEVELS HAVE BEEN TRICKY DUE TO COLD TRAPPED AIR IN THE VALLEYS. THERE HAVE BEEN REPORTS OF SNOW AS LOW AS 400 AT ORLEANS IN NORTHEAST HUMBOLDT COUNTY AND 1500-2500 FEET IN THE VALLEYS OF TRINITY COUNTY. WARMER AIR WITH AN APPROACHING FRONTAL SYSTEM SHOULD SPREAD INLAND TODAY AND RESULT IN RISING SNOW LEVELS. CEILINGS HAVE BEEN VFR AT REPORTING STATIONS...BUT CEILINGS AND VSBYS WERE LIKELY LOWER OVER THE INLAND VALLEYS WHERE SNOW HAS BEEN REPORTED. DJB && .MARINE...POTENTIAL EXIST FOR LOCALIZED STORM FORCE GUSTS AROUND THE CAPE EARLY THIS MORNING. BOTH THE GFS AND NAM12 INDICATE BOUNDARY LAYER WINDS NEAR 50 KTS...AND WITH PRECIP LOADING SOME OF THAT MOMENTUM MAY MATERIALIZE NEAR SEA LEVEL. LOWERED THE SWELL FORECAST TODAY AS THE SEA STATE LOOKS DOMINATED BY THE SHORTER PERIOD WIND WAVES. THE WARNING FOR SEAS TODAY IS BASED ON WIND WAVES OF 10 FT OR GREATER WHICH IMPLIES SHORT PERIODS...7 SECONDS OR LESS. A COMBINED SEA STATE FORECAST WOULD SEEM TO BE MORE SUCCINCT. DID REMOVE THE SOUTH SWELL OF 1 FOOT FROM THE GRIDS AS IT WILL BE AN INSIGNIFICANT COMPONENT THROUGH THE END OF THE WEEK. 20-25 SECOND FORERUNNERS FROM THE WEST WILL BE MIXED WITH A SHORTER PERIOD GROUP NEAR 11 SECONDS ON WED. DJB && .EKA WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY FOR TRINITY COUNTY. GALE WARNING ALL WATERS. HAZARDOUS SEAS WARNING ALL WATERS. VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 8, 5:20 AM PST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 520 AM PST TUE JAN 8 2008 CAZ001-003-091330- REDWOOD COAST-NORTH COAST INTERIOR- 520 AM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAIN IN EFFECT UNTIL 10 AM THIS MORNING. SOUTHERLY WINDS AHEAD OF AN APPROACHING FRONT WILL REMAIN SUSTAINED AROUND 25 TO 35 MPH DURING THE EARLY MORNING HOURS. GUSTS UP TO 55 MPH CAN BE EXPECTED OVER THE UPPER ELEVATIONS AND RIDGES...WITH GUSTS TO 45 ALONG THE COAST. PLEASE REFER TO SFONPWEKA FOR MORE INFORMATION. LIGHT TO MODERATE RAIN THIS MORNING MAY LEAD TO MINOR FLOODING OF LOW LYING AREAS WITH POOR DRAINAGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ004-091330- UPPER TRINITY RIVER- 520 AM PST TUE JAN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ANOTHER STORM SYSTEM IS BRINGING ADDITIONAL PRECIPITATION TO THE REGION THIS MORNING. LIGHT SNOW HAS BEEN FALLING DOWN TO AROUND 2000 FEET THIS MORNING WITH LOCALLY LOWER LEVELS IN A FEW VALLEYS. ACCUMULATIONS OF UP TO 2 TO 4 INCHES MAY BE SEEN BETWEEN 2000 AND 3000 FEET THROUGH THE AFTERNOON HOURS WITH 6 TO 8 INCHES POSSIBLE ABOVE 3000 FEET. SNOW LEVELS ARE EXPECTED TO SLOWLY RISE TO AROUND 3000 FEET DURING THE DAY. PLEASE SEE SFOWSWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SIGNIFICANT WEATHER IS EXPECTED .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SNOW ACCUMULATION OR ANY OTHER SIGNIFICANT WEATHER EVENTS TO THE NATIONAL WEATHER SERVICE IN EUREKA. MOSES
Nearby
Heavy Snow Warnings in California, 2008Every heavy snow warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.